Alert archive / Guam / Red Flag Warnings in 2021

Red Flag Warning 1, NWS Guam

February 24, 2021

NWS Guam issued this red flag warning at Feb 24, 2021, 9:41 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2021, 9:41 PM CST (03:41 UTC)
Expired
Feb 25, 2021, 3:00 AM CST
In force
5 hr
Issued by
NWS Guam

The text

As transmitted.

920 
WWMY80 PGUM 250341
RFWGUM

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tiyan GU
141 PM ChST Thu Feb 25 2021

...RED FLAG WARNING NOW IN EFFECT...

GUZ001-252000-
/O.NEW.PGUM.FW.W.0001.210225T0341Z-210225T0900Z/
/O.NEW.PGUM.FW.A.0001.210225T0900Z-210226T2000Z/
Guam-
141 PM ChST Thu Feb 25 2021

...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM 7 PM THIS EVENING THROUGH EARLY 
SATURDAY MORNING...

The National Weather Service in Tiyan has issued a Red Flag
Warning, which is in effect until 7 PM ChST this evening. A Fire
Weather Watch has also been issued. This Fire Weather Watch is in
effect from 7 PM ChST this evening through 6 AM Saturday morning. 

* AFFECTED AREA...Guam.

* WIND...East 15 to 20 mph with gusts up to 30 mph during the 
  afternoon and early evening.

* HUMIDITY...50 to 60% during the afternoon and early evening.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create ideal conditions for rapid spread of wildfires.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

Kleeschulte

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this red flag warning went out at Feb 24, 2:30 PM CST, 7 hours 11 minutes earlier.

Area forecast discussion, Feb 24, 2:30 PM CST, 7 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
630 AM ChST Thu Feb 25 2021

.Marianas Synopsis...
Skies are mostly cloudy with moderate to fresh trade winds across the
Marianas, but satellite shows mainly high clouds and only isolated
showers over Guam and Rota, but a shear line is pushing clouds and
scattered showers across Tinian and Saipan. Combined seas range from
5 to 6 feet at the buoys.

&&

.Discussion...
Continued dry weather is expected for Guam and Rota the next few
days, but GFS and the WRF model both show scattered showers for
Tinian and Saipan this morning. Showers should taper off to isolated
and light this afternoon and evening as the shear line wobbles
briefly away, but then both models bring another episode of scattered
showers late tonight and Friday morning for the two northern islands.
After that, the shear line retreats back to the northwest for good,
and dry weather returns for everybody for the weekend through the
middle of next week.

&&

.Marine...
Models indicate a 4-6 foot east swell persisting through the weekend,
but on Monday a new north swell enters the coastal waters and builds
next week. This may result in hazardous surf along north facing reefs
at some point next week, but for now the rip risk will be moderate
through at least the weekend.

&&

.Fire weather...
The KBDI continues its slow but steady climb through the middle 600s,
and with no prospect of wetting rain for Guam any time soon, the
threat of wild fires will continue to increase.

&&

.Eastern Micronesia...
Trade winds continue over eastern Micronesia with weak troughs
passing through. A weak trough just west of Kosrae will bring
scattered showers to Kosrae today, and tonight for Pohnpei. Showers
will be light to moderate with mid levels remaining dry. 24 hr precip
amounts over the last few days were around 0.10 inches.

On Friday, northeasterly swells look to be high enough to give
Kosrae 8 to 9 ft surf. For the last two nights tabular wave model
showed east-northeast swell of 7 ft and 8 sec. Combined seas look to
bump up a foot by Friday but remain just below small craft advisory
criteria.

&&

.Western Micronesia...
Scattered showers tonight for Chuuk as a weak trough tracks across
Pohnpei and continues west.

Southeast of Palau, a near-equatorial surface trough is producing
scattered showers and thunderstorms which will come into Palau
coastal waters later tonight. A weak upper-level diffluence pattern
also moves into the area so added isolated thunderstorms for today
and Friday. Not much weather for Yap for the next few days.

Northerly swells come into Yap and Palau coastal waters at the
beginning of next week. It looks like the last few runs on the
tabular wave model is consistent at 6 ft and 12 seconds on Tuesday.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
Marianas Waters...None.

&&

Marianas: Middlebrooke
Micronesia: Hong

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:41 PM CSTFire Weather WatchGUM19 hr
Feb 25, 4:28 PM CSTFire Weather WatchGUM22 hr
Feb 25, 4:28 PM CSTRed Flag WarningGUM11 hr

Nearby

Red Flag Warnings in Guam, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.